Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2007, 6:22 PM CDT for Leake County, Neshoba County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2007, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 25, 2007, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:28 PM CDT | HAIL 0.88 | 2 Sw Pearl River Resort, MS | NICKEL HAIL 2 MILES SOUTHWEST OF THE PEARL RIVER RESORT |
| Apr 25, 6:44 PM CDT | TSTM WND DMG | 8 Nnw Philadelphia, MS | A TREE DOWN ALONG HIGHWAY 395 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 252322
SVRJAN
MSC079-099-252345-
/O.NEW.KJAN.SV.W.0162.070425T2322Z-070425T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDINBURG...OR ABOUT 11 MILES EAST OF CARTHAGE...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEARL RIVER AND PEARL RIVER RESORT BY 630 PM CDT...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3279 8936 3264 8937 3269 8920 3293 8900
3293 8929
$$
EEC1 follow-up statement
000
WWUS54 KJAN 252332
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT WED APR 25 2007
MSC079-252341-
/O.CAN.KJAN.SV.W.0162.000000T0000Z-070425T2345Z/
LEAKE MS-
631 PM CDT WED APR 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEAKE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
LEAKE COUNTY.
LAT...LON 3279 8932 3268 8931 3268 8916 3293 8900
3293 8929
$$
MSC099-252345-
/O.CON.KJAN.SV.W.0162.000000T0000Z-070425T2345Z/
NESHOBA MS-
631 PM CDT WED APR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NESHOBA COUNTY...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEARL RIVER RESORT...OR ABOUT 10 MILES WEST OF PHILADELPHIA...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF PHILADELPHIA BY 635 PM CDT...
BURNSIDE BY 645 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3279 8932 3268 8931 3268 8916 3293 8900
3293 8929
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:30 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT WED APR 25 2007 ...A ROUND OF SEVERE STORMS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS... .DISCUSSION...MAIN FOCUS THIS FORECAST IS WITH THE EVOLUTION OF THE ONGOING SYSTEM/SVR WX...THEN A SHIFT BACK TO DRY CONDITIONS WITH COOL MORNINGS AND WARM DAYS. THE COMPLEX SITUATION IS EVOLVING ABOUT AS EXPECTED AS WHAT WAS DISCUSSED EARLIER. STRONG/INTENSE FORCING IS SPREADING ACROSS E TX AND PROGGED TO SLAM INTO THE AREA THIS EVENING/OVERNIGHT. THE AIRMASS IN ADVANCE OF THE CURRENT CONVECTION IS RATHER WEAK...MEANING INSTABILITY IS RATHER LOW FOR LATE APRIL WITH AVAILABLE MOISTURE ONLY IN THE LOW 60S FOR DEWPTS. THIS WILL ONLY YIELD 300-700 J/KG OF MLCAPE THROUGH THE EVENT. DEEP LAYER WIND SHEAR IS PRETTY GOOD AT THIS TIME...BUT THE LOWER LEVELS ARE QUITE LOW. THIS IS BASED IN OUR 18Z JAN SOUNDING. MODELS ARE FORECASTING THIS LOW-LEVEL SHEAR TO INCREASE SOME TONIGHT WITH THE DEEP LAYER SHEAR REMAINING FAIRLY STRONG. PUTTING THIS TOGETHER...SOME INSTABILITY...DECENT SHEAR AND INTENSE LIFT WILL RESULT IN AN OK SVR WX RISK INTO TONIGHT. IM NOT EXPECTING THE WIDESPREAD STUFF...BUT ISO/SCT SVR STORMS AS THE LINE MOVES THROUGH. STORM MODE WILL BE LINEAR WITH BOWING SEGMENTS POSING A DAMAGING WIND RISK. SOME STORMS MAY HAVE SMALL HAIL WITH THE 2ND RISK BEING FROM THOSE COMMA HEAD TYPE TORNADOES THAT WE OFTEN GET WITH BOW SEGMENT EVENTS. TIMING IS STILL A BIT TOUGH...BUT I GAVE IT MY BEST SHOT WITH THE WX GRIDS AND DIVIDING THOSE UP INTO 3HR GRID BOXES. THE LINE WILL CONTINUE ITS SW-NE ORIENTATION...THUS MY NEXT TIME BREAKDOWN WILL HAVE SOMEWHAT WIDE TIME RANGES. THE STRONGEST PART OF THE LINE SHOULD IMPACT THE MS RIVER CORRIDOR BETWEEN 4-7 PM...I-55 CORRIDOR BETWEEN 5-9 PM...BROOKHAVEN TO COLUMBUS BETWEEN 8PM TO MIDNIGHT THEN THE I-59 CORRIDOR BETWEEN 11PM TO 5AM. THE OVERALL PROGRESSION HAS BEEN RATHER SLOW...BUT THIS SHOULD PICK UP SPEED AS THE STRONGER ASCENT MOVES CLOSER LATER THIS EVENING. THIS MAKES THE E/SE AREAS A BIT MORE TRICKY ON TIMING. CURRENT HWO IS ON TRACK AND WILL LIKELY LEAVE IT AS IS WITH AN UPDATE LATER THIS AFTERNOON/EVENING. FOR THU/THU NIGHT...DRIER CONDITIONS WILL SPREAD OVER THE AREA. THE LOW-LEVEL MOISTURE WILL NOT TOTALLY BE SCOURED OUT...THUS SOME FAIR WX CU WILL BE AROUND WITH THE THICKEST CLOUDS ACROSS THE N BY AFTERNOON. LOW-LEVEL TEMPS SUPPORT MID 70S N TO LOWER 80S E-SE. HAVE RAISED GUID A FEW DEGREES AS IT SEEMS A BIT COOL. CLEARING SKIES THU NIGHT ALONG WITH DIMINISHING WINDS WILL OFFER DECENT RAD COOLING CONDITIONS. THE AREA WILL GET QUITE COOL WITH LOWS 50-55 DEGREES. GUID WAS RIGHT ON AND HAVE LEFT ALONE. /CME/ FOR THE LONG TERM...VERY LITTLE CHANGE IN THE EXTENDED PORTION OF THE FCST. MDLS IN GENERAL AGREEMENT WITH RIDGE TAKING OVER ALOFT AND AT THE SFC LATE THIS WEEK AND INTO EARLY NEXT WEEK. BOTH THE GFS AND ECMWF HAVE CONTINUED TO WEAKEN THE DISTURBANCE/COOL POCKET ON SAT/SAT EVN. THIS WILL CONTINUE TO ALLOW US TO LOWER PRECIP CHANCES FOR THE SAT TIME FRAME. THERE ARE SOME TIMING ISSUES WITH MDLS AROUND TUE. GFS IS FASTER WITH PRECIP RETURNING TUE INSTEAD OF WED NOW WHILE THE ECMWF IS SLOWER AND IN BETTER AGREEMENT WITH THE 00Z GFS. BOTH MDLS SHOW A WEAK UPPER LOW TRAPPED UNDERNEATH THE UPPER RIDGE AND WITH THAT I SUSPECT A SLOWER MOTION SO I FAVOR THE OLD GFS AND ECMWF. NOW EVEN WITH THE TIME ISSUES BOTH MDLS DO SHOW THIS DISTURBANCE APPROACHING THE LOWER MS VALLEY AROUND MIDWEEK. WITH THE SFC RIDGE MOVING EAST AND ALLOWING RETURN FLOW TO SET BACK UP THIS APPEARS TO BE THE NEXT BEST CHANCE FOR RAIN. WILL STICK WITH THE 0Z MEX GUI...WHICH IS WHAT THE PREVIOUS FCSTER USED...AND WAIT TO SEE IF THIS TREND BY THE 12Z GFS CONTINUES. AS FOR FRI AND FRI NIGHT...RIDGE BUILDS IN ALOFT AND AT THE SFC FRI AND IT SHOULD BE A RATHER PLEASANT AND DRY DAY IN STORE. DEWPOINTS WILL BE RATHER LOW(IN THE LOWER 50S AT BEST) AND EVEN WITH TEMPS EXPECTED IN THE UPPER 0S TO LOWER 80S THE DRY NATURE OF THE ATMOSPHERE WILL MAKE IT NOT FEEL SO BAD OUTSIDE. WITH THE RATHER DRY LL...SAT MORNING LOOKS TO BE PRETTY COOL...ABOUT 5-10 DEGREES BELOW NORMAL. THE REST OF THE FCST REMAINS MOSTLY UNCHANGED SO I HAVE ATTACHED THE PREVIOUS LONG TERM DISCUSSION. /CAB/ MEAN OVERALL PATTERN FAVORS A CENTRAL CONUS RIDGE AXIS WITH TROUGHS OFF BOTH COASTS FOR THIS WEEKEND. HOWEVER...WILL CONTINUE MENTION FOR SLIGHT CHANCE POPS LATER SATURDAY AND SATURDAY EVENING AS A MINOR THERMAL TROUGH WORKS THROUGH THE OZARKS TO TN VALLEY REGION. LATEST RUNS OF GFS/ECMWF PRETTY MUCH NOW DISCOUNTING THIS SATURDAY TROUGH AXIS AS SURFACE RIDGE ACTUALLY BECOMES STRONGER TO 1022MB OVER THE LOWER MS VALLEY THROUGH SUNDAY NIGHT. THEN BY MONDAY...THE RIDGE MAINTAINS CONTROL AS IT SLIDES EWD TO THE ATLANTIC COAST BY TUESDAY. WEAK RETURN LOW LEVEL FLOW SHOULD KICK IN BY WEDNESDAY WITH A FEW SHRA/TSRA LATER IN THE DAY. HAVE STAYED CLOSE TO MEX MOS TEMPS IN MOST CASES EXCEPT TO RAISE HIGHS ON A FEW DAYS WHERE A MORE RAPID WARMUP LIKELY DUE TO INCREASED SUNSHINE AND DRY REGIME. HAVE CUT POPS FROM SUNDAY THROUGH TUESDAY NET RESULTS ARE FOLLOWING A BRIEF COOL DOWN ON THURSDAY. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 78 51 77 / 100 8 0 0 MERIDIAN 60 80 50 79 / 92 20 0 0 VICKSBURG 59 77 51 79 / 91 3 0 0 HATTIESBURG 63 82 54 82 / 92 26 0 0 NATCHEZ 59 77 52 79 / 91 3 0 0 GREENVILLE 56 74 50 76 / 54 3 0 0 GREENWOOD 59 75 52 74 / 90 6 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: CAB
Hazardous weather outlook, Apr 25, 5:13 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT WED APR 25 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262213- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 513 PM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... A POTENT UPPER LEVEL DISTURBANCE IS STILL SET TO MOVE ACROSS THE REGION THIS EVENING THROUGH THE OVERNIGHT HOURS WHICH WILL BRING THE RISK OF STRONG AND SEVERE THUNDERSTORMS TO THE EASTERN HALF OF THE REGION. A COMPLEX OF STORMS HAVE THROWN AND OUTFLOW BOUNDARY OUT WHICH IS SPREADING EAST. THIS FEATURE IS LIMITING THE AREA WHICH WILL BE ABLE TO SUPPORT SEVERE STORMS AS COOLER AIR IS FILTERING BEHIND THE BOUNDARY. THIS FEATURE IS ALSO SPEEDING UP THE TIMING AND THE EVOLUTION OF THE SYSTEM AS IT MOVES EAST. THROUGH THIS EVENING AND INTO THE EARLY MORNING HOURS...THE EASTERN HALF OF THE REGION WILL REMAIN IN AN AREA MORE FAVORABLE FOR SEVERE STORMS. AREAS EAST OF A MONTICELLO TO PHILADELPHIA TO WEST POINT LINE WILL HAVE THE BEST RISK OF SEEING ANY SEVERE STORMS. ANY SEVERE ACTIVITY SHOULD OCCUR BETWEEN 5 PM AND 2 AM. THE PRIMARY RISK WITH THE SEVERE STORMS WILL BE DAMAGING WINDS FROM A LINE OF STORMS...ALTHOUGH ISOLATED TORNADOES AND HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT WEDNESDAY MAY 2ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 25, 2:02 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 ENE GRENADA 33.79N 89.76W
04/25/2007 GRENADA MS EMERGENCY MNGR
SCATTERED TREES REPORTED DOWN AROUND GRENADA LAKE.
&&
BANNANThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 50 min |
| Apr 25, 8:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Apr 25, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Apr 25, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 38 min |
| Apr 25, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 48 min |
| Apr 25, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 43 min |
| Apr 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 26 min |
| Apr 25, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 14 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.